Should I consider ablation?
79-year old male Caucasian
Excellent health and regular exercise with history of hypothyroidism. No history of cardiovascular problems. Vegetarian for 16 years, with excellent diet high in fruits and vegetables. No history of hypertension or cardiovascular issues until Feb 21, 16. Life-long boundless energy, almost never tired even after intense physical activity. Post-prandial glucose levels usually at mid- to upper 90s. Former runner with asymptomatic Bradycardia for 45 years. Resting heart rate has been from upper 20s to lower 40s, but immediately responsive on demand.
Feb 21, 16 – Sudden onset of A-fib after a meal. Ambulance to ER, Cardizem brought it under control.
Mar 3, 16 – Echo-cardiogram and treadmill, went into A-fib at end of treadmill but controlled with Valsalva.
– Echo normal (64% EF) and treadmill normal. Heart structurally and functionally normal.
Mar 25, 16 – A-fib. Controlled with Valsalva. Blood, EKG, X-rays normal.
April 25, 16 – A-fib for 10 minutes but controlled with Valsalva.
April 27, 16 – A-fib immediately following a meal while driving. Paramedics called. Pulse in 220 range. Administered Adenosine twice to stop heart. Paddles used three times before sinus rhythm and transport to ER. Blood, EDK and X-rays normal.
April 28, 16 – Next day cardiologist recommended pacemaker and antiarrhythmic.
April 29, 16 – Pacemaker implant and began 50MG Flecainide b.i.d.
May 3, 16 – ER with irregular pulse and BP 228/95. Clonidine and Ativan administered in ER.
May 4, 16 – Flecainide increased to 100MG b.i.d., and metoprolol 25MG b.i.d. begun.
NOW – Feel fine upon arising but within one hour after taking Flecainide and Metoprolol feel weak, dizzy, shortness of breath for two hours. Anxiety high during episodes. Otherwise can walk several miles on treadmill with no problem and BP goes down significantly with exercise. Can’t stand these chemicals and side effects. Looking for alternatives. Should I consider ablation?